Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 73, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 24, 2019, 8:57 AM CDT for Mayes County, Wagoner County, Oklahoma. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2019, 8:57 AM CDT (13:57 UTC)
- Expired
- Jun 25, 2019, 9:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mayes County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
303
WGUS54 KTSA 241357
FFWTSA
OKC097-145-251400-
/O.NEW.KTSA.FF.W.0073.190624T1357Z-190625T1400Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
857 AM CDT Mon Jun 24 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
A Dam Floodgate Release in...
South central Mayes County in northeastern Oklahoma...
East central Wagoner County in northeastern Oklahoma...
* Until 900 AM CDT Tuesday.
* At 853 AM CDT, GRDA relayed that due to heavy inflows, it is
necessary to begin releasing high volumes of water. This may or
will cause flooding in areas below Kerr Dam on Lake Hudson near
Locust Grove, OK. This condition mandates that you monitor local
water levels and prepare to evacuate. Please understand that
immediate action should be taken. At this time, the discharge at
Kerr Dam will be increased to 145,000 cubic feet per second.
Further information can be secured at GRDA's Emergency Operations
Center at 918-256-0911. GRDA will make additional notifications of
any increases in releases from the dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3621 9517 3622 9521 3618 9522 3616 9526
3611 9523 3603 9523 3603 9536 3610 9529
3615 9532 3621 9528 3626 9526 3626 9517
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 5:50 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 24, 5:50 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 550 AM CDT Mon Jun 24 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered areas of IFR cigs will impact the eastern OK sites this morning and may move into parts of western AR as well. Expect improvement by late morning. && .PREV DISCUSSION... /Issued 412 AM CDT Mon Jun 24 2019/ DISCUSSION... Early this morning...the surface cold front stretched from Southwest Oklahoma to just west of Osage county in Northeast Oklahoma to Northeast Kansas. Some scattered showers/storms remained along the boundary in Southeast Kansas...underneath the upper level low pressure system currently pushing through Eastern Kansas. Otherwise...just about all the rest of the ongoing showers/storms ahead of the boundary had pushed off to the east out of Southeast Oklahoma and Northwest Arkansas. Thus...have canceled the remaining portion of the flash flood watch a few hours early. Through this afternoon...the cold front will continue to slide through the CWA with clearing conditions expected from northwest to southeast behind the boundary. There remains a slight chance that some of the precip in Southeast Kansas may clip the northeast corner of Oklahoma and will thus carry a slight chance pop through mid morning for this area. With the clearing conditions...afternoon temperatures should be able to get back into the low/mid 80s for most locations. Overnight tonight...an upper level impulse looks to push eastward across Northern Texas and into the ArkLaTex within a more zonal upper level flow. In response...a slight chance for showers and thunderstorms will become possible overnight tonight into Tuesday across mainly Southeast Oklahoma/Western Arkansas. Rainfall amounts look to be much lighter with this impulse. This precip looks to exit the region by Tuesday evening...ahead of additional thunderstorm chances possible Tuesday night/Wednesday morning from a potential weakening MCS approaching the region from the northwest. Latest model solutions continue to indicate different tracks with the possible complex and will thus continue with slight chances across the northern part of the CWA. A ridge of high pressure is progged to begin building back into the Plains Wednesday and continuing through the end of the week. This will allow for temperatures more closer to the seasonal average to be common for the second half of the week and into the weekend. Also...with the more summer time pattern...daily diurnal shower/thunderstorm chances look to become possible each day. At this time...the greater potentials look to be across the higher terrain locations of Southeast Oklahoma into Northwest Arkansas. These pulse type storms could carry some limited severe potentials with brief heavy rainfall possible. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 68 88 70 / 10 10 10 20 FSM 86 68 87 70 / 10 10 30 10 MLC 85 69 86 70 / 10 10 30 10 BVO 84 64 88 69 / 20 10 10 20 FYV 81 63 84 67 / 10 10 20 20 BYV 82 63 86 67 / 10 10 20 20 MKO 84 68 87 70 / 10 10 20 10 MIO 82 64 87 68 / 20 10 10 20 F10 85 68 87 69 / 10 10 20 10 HHW 85 70 84 70 / 20 20 30 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Jun 24, 4:42 AM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 442 AM CDT Mon Jun 24 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-250945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 442 AM CDT Mon Jun 24 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Mainly late tonight. DISCUSSION... Areas of showers and embedded thunderstorms have moved out of southeast Oklahoma and western Arkansas early this morning. Scattered thunderstorms may develop late Monday night across southeast Oklahoma as the low-level jet strengthens. Severe weather is into expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered thunderstorms will be possible into Tuesday afternoon. A few of these storms could be strong to marginally severe. There are some indications that a complex of storms could move into the region from the northwest or north late Tuesday night although confidence is rather low at this time. Otherwise, low chances for mostly diurnal showers and thunderstorms will persist for most of the week and into the weekend. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:40 PM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 2 more | 12 hr |
| Jun 23, 7:57 PM CDT | Areal Flood Warning | TSA | LeFlore | 12 hr |
| Jun 23, 10:12 PM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 33 min |
| Jun 24, 12:46 AM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 59 min |
| Jun 24, 5:24 AM CDT | Flash Flood Warning | TSA | Mayes | 24 hr |
| Jun 24, 3:03 PM CDT | River Flood Warning | TSA | Sequoyah | 6 hr |
| Jun 24, 4:30 PM CDT | Areal Flood Warning | TSA | Mayes | 24 hr |
| Jun 24, 4:33 PM CDT | Areal Flood Warning | TSA | Mayes, Wagoner | 24 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.